Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 230, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Aug 7, 2000, 7:27 PM CDT for Jefferson County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 7, 2000, 7:27 PM CDT (00:27 UTC)
- Expired
- Aug 7, 2000, 8:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:35 PM CDT | Thunderstorm Wind 50 E | Reynolds, NE | Thunderstorm winds estimated around 60 mph tore the roof off of a metal farm building. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 0.5 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3267 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1579 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.8
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:10 PM CDT, 4 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 3:10 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 310 PM CDT MON AUG 7 2000 MAIN CHALLENGES REMAIN CONVECTION AND TEMPERATURES. IN THE SHORT TERM...CONVECTIVE THREATS WILL FOCUS NEAR THE SD BORDER...IN ADVANCE OF DIGGING NRN PLAINS SHRTWV...AND ALSO IN SUBTROPICAL MOIST REGION IN SRN NEBRASKA. IN BETWEEN...DAYTIME HEATING IS BOOSTING TEMPS TO NEAR CONVECTIVE LEVELS DESPITE HOT AIR ALOFT...AND DEWPOINTS HAVE SOARED IN FAR ERN NEB AND WRN IOWA WHERE MIXING OF BOUNDARY LAYER IS LESS COMPLETE. PLENTY OF FUEL FOR TSTM DEVELOPMENT IN THE NORTHEAST NEAR SFC BOUNDARY. PENETRATION FURTHER SOUTH MAY BE LIMITED BY WARMER TEMPS BUILDING IN. SRN SYSTEM HAS BEEN ACTIVE IN BEST MOIST AXIS OVER MO AND KS...BUT THERE IS SOME CONCERN THAT ENOUGH HEATING WILL ALLOW SCT TSTMS IN SOUTHEAST NEB AND FAR SW IOWA THIS EVENING AND EARLY TNGT. LATER TONIGHT...BOTH SYSTEMS ARE LIKELY TO MOVE EAST OF THE AREA...WITH LOWS CLOSER TO NEW AVN MOS THAN NGM IN THE WARM HUMID AIR WITH ACTIVE LLJ. ON TUESDAY BELIEVE THE NGM IS TOO AGRESSIVE IN BRINGING DOWN SFC FRONT AS HEIGHTS BUILD ALOFT...SO WILL ACCEPT ETA/AVN IDEA OF SFC BOUNDARY STALLING OUT FROM SOUTH CENTRAL TO EAST CENTRAL NEB. OF COURSE...OUTFLOW FROM OVERNIGHT TSTMS COULD END UP VERIFYING NGM...BUT WARMING TEMPS ALOFT SUGGEST NOT. EXPECT TEMPS TO COOL ONLY SLIGHTLY NORTH OF BOUNDARY...WITH DEW POINTS POOLING LIKE TODAYS. WITH WARM TEMPS ALOFT...BUT CONVERGENCE AND MOISTURE MAX NEAR BOUNDARY...THIS IS STILL WORTH A SLIGHT CHC TSTMS IN THE EVE AND OVERNIGHT. THERE ARE ALSO SOME HINTS OF LIFT ENHANCED BY A WAVE NOT NOW DISCERNABLE IN NW FLOW WHICH COULD HELP OVERCOME OTHERWISE STRONG LOOKING CAP. WED LOOKS LIKE A NEAR REPEAT OF TUESDAY WITH THE BOUNDARY PERHAPS A BIT FURTHER INTO THE SOUTHERN ZONES. TEMPS SHOULD STILL BE IN THE 90S...BUT LOWER 90S LOOK BETTER THAN UPPER IN THE NORTH. EXTENDED SUGGESTS WE COULD GET A LITTLE RELIEF FROM THE HEAT WED NIGHT INTO THU AS NW FLOW INTENSIFIES...BUT BUILDING HEIGHTS MAKE ME WONDER. AT ANY RATE...UPPER RIDGE MOVES EAST THRU THE PERIOD...SO LASTING COOLING TREND WILLq HAVE TO WAIT FOR QUITE A WHILE. .OMA...NONE POLLACK
In the hours before
Special weather statement, Aug 7, 4:35 PM CDT, 2 hours 52 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080414- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT MON AUG 7 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED THIS TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST. THUNDERSTORMS MAY AFFECT ALSO ANYWHERE IN THE AREA BUT ARE MOST LIKELY TO AFFECT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAR THE KANSAS AND MISSOURI BORDERS WHERE ACTIVITY MAY SPREAD NORTH FROM A FROM ACROSS KANSAS AND MISSOURI...AND IN NORTHEAST MISSOURI NEAR A STATIONARY FRONT ALONG THE SOUTH DAKOTA...NEBRASKA BORDER. IN ADDITION...THE AIRMASS IS MORE MOIST AND UNSTABLE THE FURTHER EAST ONE GOES SO THAT THUNDERSTORM ACTIVITY IN NORTHEAST NEBRASKA MAY SPREAD SOUTHEAST INTO THE REST OF SOUTHWEST IOWA THIS EVENING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS THE THUND2ERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
Special weather statement, Aug 7, 5:48 PM CDT, 1 hour 39 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-080416- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 435 PM CDT MON AUG 7 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST. THUNDERSTORMS MAY AFFECT ANYWHERE IN THE AREA BUT ARE MOST LIKELY TO AFFECT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA NEAR THE KANSAS AND MISSOURI BORDERS WHERE ACTIVITY MAY SPREAD NORTH FROM KANSAS AND MISSOURI...AND IN NORTHEAST NEBRASKA NEAR A STATIONARY FRONT ALONG THE SOUTH DAKOTA...NEBRASKA BORDER. IN ADDITION...THE AIRMASS IS MORE MOIST AND UNSTABLE THE FURTHER EAST ONE GOES SO THAT THUNDERSTORM ACTIVITY IN NORTHEAST NEBRASKA MAY SPREAD SOUTHEAST INTO SOUTHWEST IOWA THIS EVENING. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS. POWERS
Local storm report, Aug 7, 7:12 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
712 PM CDT MON AUG 07 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM VERDEL NE 1 INCH HAIL
08/07/00 KNOX
0505 PM PLYMOUTH NE 1 INCH HAIL
08/07/00 JEFFERSON EVENT DURATION 10
MINUTES.
0525 PM DE WITT NE 1 INCH HAIL
08/07/00 SALINE
0527 PM DE WITT NE 60 MPH TSTM GUST
08/07/00 SALINE SEVERAL LIMBS AND 1
LARGE TREE AND TWO
POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0527 PM 6 S CLATONIA NE 1 INCH HAIL
08/07/00 GAGEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:54 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 51 min |
| Aug 8, 2:35 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.